TITLE

Management of massive pulmonary embolism using recombinant activated Factor VII

AUTHOR(S)
Reyes, Guillermo; Carrasco, Nieves; Muñoz, Teresa; Duarte, Juan
PUB. DATE
June 2008
SOURCE
European Journal of Cardio-Thoracic Surgery;Jun2008, Vol. 33 Issue 6, p1144
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Abstract: Massive pulmonary embolism with concomitant intracranial haemorrhage is a condition associated with high mortality. Emergency embolectomy is indicated in those cases in which medical treatment is not possible. The case of a 65-year-old woman with massive pulmonary embolism after cranial trauma with intracranial haemorrhage and two cardiac arrests prior to surgery is described. The patient suffered a right ventricular failure requiring 6h of extracorporeal circulation. After surgery a bleeding disorder happened despite conventional treatment. The patient was transferred to the ICU with packing. Despite the recent thrombotic event recombinant activated Factor VII (70μg/kg) was used and the bleeding controlled. No other complications occurred and she was discharged 1 month later. As far as we know this is the first time that recombinant activated Factor VII has been used after a massive pulmonary embolism.
ACCESSION #
32074890

 

Related Articles

  • Chronic/Subacute Total Occlusion of the Left Main Coronary Artery. Kanjwal, Mohammed Y.; Carlson Jr., David E.; Schwartz, Jeffrey S. // Angiology;Nov1999, Vol. 50 Issue 11, p937 

    Total occlusion of the left main coronary artery is rare. Acute occlusion is invariably fatal; however, survival is possible if the patient reaches the hospital in time. Patients usually present with acute myocardial infarction, cardiogenic shock, and sudden cardiac death. Chronic total...

  • Catastrophic Antiphospholipid Syndrome Presenting as Bilateral Central Retinal Artery Occlusions. Saraf, Steven S.; Patel, Yogin P.; Desai, Ankit; Desai, Uday R. // Case Reports in Ophthalmological Medicine;2/2/2015, Vol. 2015, p1 

    A previously healthy 22-year-old African American woman presented with bilateral vision loss associated with headache. Her ocular examination was significant for bilateral retinal arterial “boxcarring,” retinal whitening, retinal hemorrhages, and cherry red spots. She was diagnosed...

  • Satisfactory recovery of consciousness after prolonged cardiopulmonary resuscitation due to unexpected hemorrhage during a conduit ileum examination. Haga, Mariko; Harasawa, Katsumi; Morimoto, Yuji; Kemmotsu, Osamu // Journal of Anesthesia;2003, Vol. 17 Issue 3, p190 

    Presents a case of a fiberoscopic urological examination complicated by cardiac arrest due to uncontrolled bleeding, which resulted in satisfactory recovery of consciousness after prolonged cardiopulmonary resuscitation. Description of an intraoperative cardiac arrest; Details of a case report...

  • Intraventricular clot and possible pathogenic role in cardiac death. Massoni, Francesco; Ricci, Pasquale; Ricci, Serafino // HealthMed;2014, Vol. 8 Issue 1, p135 

    The presence of intraventricular clot is a dangerous occurrence that can act on the event death in many ways. The authors present a case of cardiac death by ventricular hypertrophy and cardiac-respiratory failure. The autoptic finding of two intraventricular clots suggests a formation subsequent...

  • A supplement for heart failure? Sands, Art // Journal of Family Practice;Jul2013, Vol. 62 Issue 7, p334 

    A letter to the editor is presented in response to the article "Heart failure: Best options when ejection fraction is preserved," in the 2013 issue.

  • Workers' Safety Training Helps Save Friend's Life. Bretsch, Brian // Transmission & Distribution World;Jun2014, Vol. 66 Issue 6, Following p56d 

    A personal narrative is presented which explores the author's experience of being a rescue man with the help of workers' safety training for saving his friend's life during a cardiac arrest.

  • Magnesium sulfate/nicardipine.  // Reactions Weekly;3/16/2013, Issue 1444, p26 

    The article presents the case of an 18-year-old woman, who developed heart failure and a 28-year-old woman, who developed circulatory collapse after being administered magnesium sulfate and nicardipine concurrently.

  • Response to De Jonghe et al.: Prognostication of neurological outcome after cardiac arrest: standardization of neurological examination conditions is needed. Kamps, M.; Horn, J.; Oddo, M.; Fugate, J.; Storm, C.; Cronberg, T.; Wu, O.; Binnekade, J.; Hoedemaekers, C. // Intensive Care Medicine;Feb2014, Vol. 40 Issue 2, p295 

    A response by M. J. A. Kamps, J. Horn, M. Oddo, J. E. Fugate, C. Storm, T. Cronberg and O. Wu to a letter to the editor about their article "Prognostication of neurological outcome after cardiac arrest: standardization of neurological examination conditions is needed," in the 2013 issue.

  • Prognostication of neurologic outcome after cardiac arrest: standardization of neurological examination conditions is needed. Jonghe, Bernard; Sharshar, Tarek; Outin, Hervé // Intensive Care Medicine;Feb2014, Vol. 40 Issue 2, p294 

    A letter to the editor is presented in response to the article "Prognostication of Neurologic Outcome after Cardiac Arrest: Standardization of Neurological Examination Conditions is Needed," M. J. Kamps and colleagues in the 2013 issue.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics